Volume 16, Number 3, July-September 2010
|Page(s)||695 - 718|
|Published online||02 July 2009|
Regularity properties of the distance functions to conjugate and cut loci for viscosity solutions of Hamilton-Jacobi equations and applications in Riemannian geometry
Université de Nice-Sophia
Antipolis, Laboratoire J.-A. Dieudonné, Parc
Valrose, 06108 Nice Cedex 02, France. email@example.com; firstname.lastname@example.org
Revised: 31 March 2009
Given a continuous viscosity solution of a Dirichlet-type Hamilton-Jacobi equation, we show that the distance function to the conjugate locus which is associated to this problem is locally semiconcave on its domain. It allows us to provide a simple proof of the fact that the distance function to the cut locus associated to this problem is locally Lipschitz on its domain. This result, which was already an improvement of a previous one by Itoh and Tanaka [Trans. Amer. Math. Soc. 353 (2001) 21–40], is due to Li and Nirenberg [Comm. Pure Appl. Math. 58 (2005) 85–146]. Finally, we give applications of our results in Riemannian geometry. Namely, we show that the distance function to the conjugate locus on a Riemannian manifold is locally semiconcave. Then, we show that if a Riemannian manifold is a C4-deformation of the round sphere, then all its tangent nonfocal domains are strictly uniformly convex.
Mathematics Subject Classification: 35F20 / 49L25 / 53C22
Key words: Viscosity solution / Hamilton-Jacobi equation / regularity / cut locus / conjugate locus / Riemannian geometry
© EDP Sciences, SMAI, 2009
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.